MAUDE Adverse Event Report: ZIMMER BIOMET, INC. TIBIAL NAIL - YELLOW 9.3 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

ZIMMER BIOMET, INC. TIBIAL NAIL - YELLOW 9.3 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number N/A
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Pain (1994); Tissue Damage (2104)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Report source: (b)(6).The investigation is in process.Once the investigation has been completed, a follow-up/final report will be submitted.Device remains implanted.
 
Event or Problem Description
It was reported the patient presented back at the hospital with pain and complaining of impingement after insertion of a tibial nail.Surgeon suspects that nail length is causing the problem.No further information has been made available at this time.
 
Additional Manufacturer Narrative
The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further information has been made available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D4: (b)(4).Reported event was unable to be confirmed due to limited information received from the customer.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.It was reported that the nail implanted was too long but not changed at the point of surgery.The incorrectly sized nail can contribute to impingement and pain.The root cause of the reported issue is attributed to use error - incorrect length nail was implanted.Zimmer biomet offers a range of sizes to choose from.It is up to the surgeon's expertise to choose the appropriate size of the implant to match the patient's anatomy.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.B3 ¿ unknown day in (b)(6) 2020.D7 ¿ unknown day in may 2020.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that patient underwent nail procedure.Subsequently, the nail was explanted approximately 10 months later and no new metal ware was put in.No further event information is available at the time of this report.

Brand Name
TIBIAL NAIL - YELLOW 9.3 MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9445280
Report Number0001822565-2019-05195
Device Sequence Number14196285
Product Code HSB
UDI-Device Identifier00889024097490
UDI-Public00889024097490
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K082770
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number47249532009
Device Lot Number63744967
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/28/2019
Supplement Date Received by Manufacturer12/15/2019
05/26/2020
06/18/2020
Initial Report FDA Received Date12/10/2019
Supplement Report FDA Received Date12/23/2019
05/29/2020
07/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;